North Carolina, 2013Damaging Winds in North Carolina, August 1, 2013
August 1, 2013 · NWS RNK · 3 events in 1 county or zone
The line of thunderstorms that developed in advance of a slow moving frontal boundary across central and eastern Virginia continued to develop southwestward during the late evening hours and eventually into north central North Carolina. With a very moist and unstable air mass present across the area, the thunderstorms quickly intensified to strong to severe levels producing damaging wind gusts…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The line of thunderstorms that developed in advance of a slow moving frontal boundary across central and eastern Virginia continued to develop southwestward during the late evening hours and eventually into north central North Carolina. With a very moist and unstable air mass present across the area, the thunderstorms quickly intensified to strong to severe levels producing damaging wind gusts in Caswell county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 1, 8:14 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 1, 8:14 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 PM EDT THU AUG 1 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA OVERNIGHT
FOLLOWED BY CLEARING SKIES ALONG WITH DRIER AIR LATER TONIGHT
THROUGH FRIDAY. ANOTHER COLD FRONT WILL BE ON ITS HEELS AND
BRING A RETURN OF SHOWERS TO THE FORECAST ON SATURDAY. A STRONGER
AREA OF HIGH PRESSURE SETTLES OVER THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 855 PM EDT THURSDAY...
NOT A LOT OF CHANGE FROM THE EARLIER UPDATE AS SHRA/TSRA CONTINUE
TO LINE UP ACROSS THE FAR SE JUST AHEAD OF THE INITIAL FRONT
SLIDING OFF THE BLUE RIDGE. WITH SOME DECENT INSTABILITY STILL IN
PLACE ALONG WITH POOLED SURFACE THETA-E...EXPECT CELLS IN REMAIN
RATHER STRONG FOR ANOTHER HOUR OR SO BEFORE SLIDING SE AND FADING
PER LOSS OF HEATING. OTHER ISOLATED SHRA IN BETWEEN THIS BOUNDARY
AND THE ACTUAL UPSTREAM DEWPOINT FRONT TO THE NW SHOULD FADE
GIVEN NW FLOW IN PLACE. HOWEVER ADDED SHRA/TSRA FARTHER NORTH WITH
THE FINAL BOUNDARY MAY STILL CLIP THE FAR NW BEFORE WEAKENING
CROSSING THE RIDGES SO LEAVING IN SOME LOW POP THERE...AND HIGH
CHANCE TO LOW LIKELYS FAR SE A BIT LONGER. SKIES SHOULD FINALLY
CLEAR AFTER MIDNIGHT WITH DRIER AIR ARRIVING ALOFT AND SOME DROP
OFF IN DEWPOINTS ESPCLY WESTERN COUNTIES. THUS THINK SHOULD BE
ABLE TO CUT BACK ON MOST POPS SHORTLY BEFORE MIDNIGHT WITH A GOOD
AMOUNT OF FOG LATE WESTERN VALLEYS AND EAST WHERE EARLIER
DOWNPOURS OCCURRED. BUMPED UP LOWS A LITTLE ESPCLY EAST WHILE
THINK ENOUGH DRYING TO ALLOW SOME OF THE MOUNTAINS TO SLIP INTO
THE 50S BY MORNING.
PREVIOUS UPDATE AS OF 650 PM EDT THURSDAY...
SENT A QUICK UPDATE TO RAISE POPS ACROSS THE VA PIEDMONT THIS
EVENING AND MAY NEED TO GO HIGHER AS EXPECT CONVECTION TO COME
TOGETHER BEFORE PUSHING SE AFTER DARK. THIS SUPPORTED BY LATEST MESO-
ANALYSIS SHOWING A WEAK CONVERGENCE ZONE OVER THE SE AHEAD OF THE
INITIAL FRONT WHICH IS STALLED BACK ALONG THE BLUE RIDGE. THINK
ONCE ONGOING MIXES DECREASES WILL SEE STORMS INCREASE IN COVERAGE
AS WINDS HAVE BACKED AROUND TO THE SW...WITH DEWPOINTS NUDGING
UPWARD WHERE LOW LEVEL THETA-E CONTINUES TO POOL OVER SOUTHSIDE
VA.
SURFACE HIGH PRESSURE BUILDS IN BEHIND THE SECOND FRONT TRACKING
TO THE EAST COAST BY EARLY FRIDAY. THIS RIDGE WILL EASY ITS WAY
EAST ACROSS THE MOUNTAINS TONIGHT...THEN BE CENTERED OVER THE
FORECAST AREA FRIDAY AFTERNOON. THIS HIGH AND UPPER LEVEL
TROUGHINESS WILL KEEP TEMPERATURES AROUND NORMAL FRIDAY. SOME
CLEARING MAY TAKE PLACE TO HAVE FOG DEVELOP LATE...THEN LIFT TO
AFTERNOON POPCORN CUMULUS THROUGH THE AFTERNOON. CONDITIONS LOOK
VERY DRY IN THE LOW LEVELS TOMORROW WITH DEW POINTS IN THE MID 50S
TO LOWER 60S...THAT THESE CLOUDS SHOULD NOT PRODUCE ANY RAIN.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AS OF 240 PM EDT THURSDAY...
GFS/ECMWF BLEND USED THIS PERIOD. HIGH PRESSURE OVER THE AREA
FRIDAY NIGHT WILL WEAKENS AND SHIFTS SOUTH SATURDAY AS FAST WNW
FLOW BRINGS NEXT FRONT AND SHORTWAVE ACROSS THE AREA. MODELS
DIFFER SOME ON THE EXTENT OF RAIN CHANCES...BUT KEPT OVERALL
CHANCE POPS IN THE MOUNTAINS TO SLIGHT EAST GIVEN NW FLOW DRYING
THE AIRMASS SOME LEE OF THE BLUE RIDGE.
HEADING INTO SAT NIGHT-SUN ANOTHER SHORTWAVE...STRONGER THAN
SATURDAYS MOVES ACROSS AND KEEP SOME CHANCE OF SHOWERS
GOING...WITH UPPER TROUGH STARTING TO AMPLIFY OVER THE NORTHEAST
SUNDAY ALLOWING SOME DRYING TO TAKE PLACE IN THE NORTH AND EAST AS
FLOW TURNS NORTHWEST TO NORTH BEHIND THE SHORTWAVE.
OVERALL...TEMPS WILL BE WARMING BACK TO SEASONAL NORMS SAT-SAT
NIGHT THEN COOLING SOME SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 1230 PM EDT THURSDAY...
INCLINED TO KEEP THIS PORTION OF THE FORECAST SIMILAR TO THE ONE
ISSUED YESTERDAY AS MODELS SHOWING DIFFERENCES IN TERMS OF
AMPLIFICATION OF TROUGH OVER THE GREAT LAKES INTO THE MID ATLANTIC
NEXT WEEK AND INTERACTION WITH FRONTAL BOUNDARY TO OUR SOUTH.
THE 00Z ECMWF IS MOST AMPLIFIED WHICH WAS DISREGARDED PER
HPC...WITH MORE LEANING TOWARD AN ENSEMBLE OF THE GEFS/ECMWF.
STILL BEARS WATCHING ON HOW DEEP INTO THE SOUTH THE FRONT GETS
EARLY NEXT WEEK. WILL HOLD ONTO SLIGHT CHANCE POPS IN THE
SOUTHWEST CWA AT LEAST INTO MONDAY NIGHT...THEN WAVY FRONT MAY
SEND SOME MOISTURE BACK OUR WAY NEXT TUESDAY WITH 30 POPS IN THE
SOUTHEAST TO SLIGHT CHANCE NW.
THE TROUGH AMPLIFIES JUST ENOUGH TO KEEP ENHANCED MOISTURE TO THE
SOUTH BUT CANNOT RULE OUT A DISTURBANCE PASSING ACROSS IN THE NW
FLOW TO INTERACT WITH DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS
AND A FEW STORMS WED...WITH ANOTHER FRONT SHIFTING TOWARD US FROM
THE NORTHWEST BY THURSDAY. SO...THE PATTERN SHOULD BE FAVORABLE
FOR SEASONAL TEMPS TO SOME BELOW NORMAL AT TIMES...AND NOT A
COMPLETE WASHOUT NEXT WEEK...ALTHOUGH KEEP THE UMBRELLAS HANDY.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
AS OF 710 PM EDT THURSDAY...
WIND SHIFT FRONT REMAINS STALLED ALONG THE EASTERN SLOPES OF THE
BLUE RIDGE THIS EVENING WITH INSTABILITY LINGERING OUT EAST WHERE
THE FLOW REMAINS MORE SW. EXPECT WILL SEE ADDED CONVECTION DEVELOP
AND MOVE SE OF THE AREA AFTER LOSS OF HEATING ALTHOUGH LIKELY
SLOWER THAN MOST GUIDANCE INDICATES. COULD EVEN SEE A SHRA/TSRA
CLIP KDAN SO INCLUDING A VCTS MENTION THERE OVER THE NEXT COUPLE
OF HOURS...WHILE LEAVING OUT OF KLYH AS APPEARS MOST SHRA SHOULD
STAY EAST OF THERE. OTRW EXPECTING VFR TO HOLD ELSW WITH A FEW
ADDED SHRA AHEAD OF THE SECONDARY DEWPOINT FRONT CROSSING WVA
ATTM. MOST OF THESE SHOULD QUICKLY FADE WITH LOSS OF INSOLATION
GIVEN LESS SUPPORT/MOISTURE...WITH ONLY SOME BKN VFR CIGS SO NOT
INCLUDING ANY VCSH MENTION IN MOST OTHER SPOTS OUTSIDE OF KBLF
FOR NOW.
SHOULD SEE BETTER DRYING ALOFT OVERNIGHT ONCE THE BOUNDARIES HEAD
OFF TO THE SE LEADING TO MORE FOG/STRATUS LIKELY IN SPOTS ESPCLY
VALLEYS AND WHERE ANY EARLIER SHRA OCCURRED. ALSO WESTERLY FLOW
INTO THE UPSLOPE AREAS WILL LIKELY CAUSE ADDED LOW CIGS THERE
ESPCLY AFTER MIDNIGHT WITH CIGS HANGING IN UNTIL MIDDAY OR EARLY
AFTERNOON AT KBLF/KLWB. FOR NOW WILL KEEP MVFR TO IFR ACROSS THE
SE WVA SITES AND A PERIOD OF IFR IN FOG AT KBCB. KDAN/KLYH HAVE
THE POTENTIAL FOR SOME PATCHY MVFR LEVEL FOG AS RAOBS SUGGEST
BOUNDARY LAYER SATURATION AT THESE SPOTS AROUND DAYBREAK. APPEARS
KROA WILL STAY VFR UNDER A SLIGHTLY STRONGER NW BREEZE OVERNIGHT.
LOW CONDITIONS QUICKLY IMPROVE ACROSS THE EASTERN SITES EARLY
FRIDAY WITH MVFR LINGERING WEST. SHOULD SEE WIDESPREAD VFR ALL
LOCATIONS FRIDAY AFTERNOON UNDER HIGH PRESSURE AND A LIGHT WEST
TO SW TRAJECTORY.
THE NEXT COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA SATURDAY
EVENING INTO SUNDAY MORNING. ANTICIPATE A RETURN OF SCATTERED
SHOWERS/STORMS AND SOME AREAS OF SUB-VFR CONDITIONS.
HIGH PRESSURE AND MAINLY VFR CONDITIONS RETURN BY MONDAY AND
LINGER INTO TUESDAY BEFORE SOME AFTERNOON CONVECTION RETURNS
TUESDAY AFTERNOON. EARLY MORNING FOG WILL AGAIN BE A POSSIBILITY
ESPCLY VALLEYS FRIDAY NIGHT THROUGH MONDAY NIGHT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/RCS
NEAR TERM...JH/RCS
SHORT TERM...WP
LONG TERM...WP
AVIATION...JH/RCS
Hazardous weather outlook, Aug 1, 2:31 PM EST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT THU AUG 1 2013
NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-021945-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
331 PM EDT THU AUG 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-VAZ043>047-058-059-021945-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
331 PM EDT THU AUG 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INTENSIFY
OVER CENTRAL VIRGINIA INTO NORTH CENTRAL NORTH CAROLINA AS A FRONT
APPROACHES THE AREA FROM THE WEST. SOME STORMS MAY BECOME STRONG
TO SEVERE BETWEEN 430 PM AND 830 PM THIS EVENING...WITH ISOLATED
DAMAGING WINDS...IN ADDITION TO HEAVY RAIN THAT MAY RESULT IN
LOCALIZED FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RCS
In the hours before
Special weather statement, Aug 1, 4:32 PM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT THU AUG 1 2013
VAZ047-012200-
BUCKINGHAM VA-
532 PM EDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW CANTON...MOVING TO THE EAST AT 25
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
GOLD HILL...
AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3764 7825 3757 7830 3761 7847 3774 7843
3773 7837 3772 7835 3771 7830 3769 7827
3769 7824
TIME...MOT...LOC 2130Z 282DEG 23KT 3769 7835
16Special weather statement, Aug 1, 5:27 PM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT THU AUG 1 2013
VAZ044-012315-
PITTSYLVANIA VA-
627 PM EDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 715 PM EDT
* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM DEVELOPING NEAR AJAX...MOVING TO
THE SOUTHEAST AT 20 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
CHATHAM...
GRETNA...
CLIMAX...
AJAX...
AND PITTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3695 7962 3701 7960 3704 7957 3704 7955
3705 7954 3701 7948 3702 7946 3706 7949
3707 7948 3706 7947 3690 7919 3674 7936
TIME...MOT...LOC 2226Z 312DEG 19KT 3701 7953
16Special weather statement, Aug 1, 6:19 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT THU AUG 1 2013
VAZ044-045-058-020000-
HALIFAX VA-PITTSYLVANIA VA-CAMPBELL VA-
719 PM EDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 800 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LONG ISLAND TO
CHATHAM...MOVING TO THE SOUTHEAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
INGRAM...
CHATHAM...
NATHALIE...
MT AIRY...
AND RIDGEWAY.
LAT...LON 3691 7881 3668 7914 3685 7947 3713 7906
3699 7890 3698 7890 3698 7889
TIME...MOT...LOC 2317Z 284DEG 16KT 3708 7905 3687 7938
CFSpecial weather statement, Aug 1, 7:01 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 PM EDT THU AUG 1 2013
VAZ044-058-020100-
HALIFAX VA-PITTSYLVANIA VA-
801 PM EDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
EAST CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 900 PM EDT
* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RIDGEWAY...MOVING TO THE SOUTHEAST AT 25
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
TURBEVILLE...
SOUTH BOSTON...
HALIFAX...
INGRAM...
AND VIRGILINA.
LAT...LON 3664 7858 3668 7864 3668 7870 3660 7872
3658 7871 3656 7874 3654 7874 3654 7894
3676 7930 3693 7909 3664 7856
TIME...MOT...LOC 2356Z 305DEG 21KT 3677 7906
CFSpecial weather statement, Aug 1, 7:46 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT THU AUG 1 2013
VAZ044-058-020130-
HALIFAX VA-PITTSYLVANIA VA-
846 PM EDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 930 PM EDT
* AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ELMO...MOVING TO THE SOUTHEAST AT 15
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TURBEVILLE...
INGRAM...
VIRGILINA...
CLUSTER SPRINGS...
AND ALTON.
LAT...LON 3654 7879 3654 7922 3666 7935 3679 7914
3655 7876
TIME...MOT...LOC 0042Z 317DEG 14KT 3664 7914
CFSpecial weather statement, Aug 1, 8:32 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU AUG 1 2013
NCZ005-006-020215-
ROCKINGHAM NC-CASWELL NC-
932 PM EDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
WESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 1015 PM EDT
* AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OREGON HILL...MOVING TO THE SOUTHEAST AT
10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
MAYFIELD...
CAMP SPRINGS...
PELHAM...
DRAPER...
AND LAWSONVILLE.
LAT...LON 3648 7975 3654 7966 3654 7954 3651 7937
3628 7950
TIME...MOT...LOC 0129Z 305DEG 10KT 3648 7962
CFThunderstorm Wind, Caswell
- When
- August 1, 9:21 PM EST
- Where
- Caswell County, 4 mi S of Leasburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- County Official
- Coordinates
- 36.342, -79.170
The Caswell County 911 Center reported that a tree was down on Roxboro Lake Road.
Thunderstorm Wind, Caswell
- When
- August 1, 9:38 PM EST
- Where
- Caswell County, 1 mi NNE of Prospect Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- County Official
- Coordinates
- 36.263, -79.193
The Caswell County 911 Center reported that a tree was down on Painter Road.
Thunderstorm Wind, Caswell
- When
- August 1, 9:38 PM EST
- Where
- Caswell County, 4 mi NE of Prospect Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Department of Highways
- Coordinates
- 36.291, -79.149
The North Carolina Department of Highways reported that a tree was down on Wren Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20132 deaths · 1 event
- Drought in Iowa, August 1 to 31, 2013$945 million · 45 events
- Hail and Damaging Winds in Nebraska, August 1 to 2, 2013$65 million · 1.75 in hail · 42 events
- Drought in Texas, August 1 to 31, 2013$90 million · 13 events
- Hail and Damaging Winds in North Carolina, August 1, 20131 death · 1 injured · $15,000 · 1 in hail · 3 events
- Wildfire in Oregon, August 1 to 6, 20131 death · 2 injured · 1 event
- Drought in Oklahoma, August 1 to 31, 2013$27 million · 3 events
- Drought in Texas, August 1 to 31, 2013$5.0 million · 24 events
- Flash Flood and Hail in Wyoming, August 1, 2013$10 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Nebraska, August 1, 2013$1.3 million · 2.75 in hail · 42 events
- Flash Flooding in Georgia, August 1, 2013$3.1 million · 6 events
- Wildfire in Washington, August 1 to 16, 2013$3.5 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473890, 473895, 473905.